MAUDE Adverse Event Report: ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE
Model Number 700-103530
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
As reported: "op" showed up on temperature window 1 and 4 , and "ol" showed up on window 5 and couldn't start ablation.The procedure could not be completed, and the patient had been sedated at the time of the event.This event meets the criteria for reportability due to patient safety risk of unnecessary sedation.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one uniblate probe of lot number 5405119.A visual review of the device found that generator connector had a pin broken.The device was connected to a 1500x rfa generator.The generator screen stated, "bad device or connection / tc - 1, 2, 3 and 4 -" and the window display said op.The temperature display window for tc - 5 reads ambient temperature and was observed to rise when grasped with gloved fingers.The customer's reported complaint description was confirmed for "op" error message; the connector pin was observed to be broken.The pin breaking is likely due to physical force/handling damage.It is not determinable when the physical damage occurred.Likely after the probe device left angiodynamics' controls.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (16603749-01) which is supplied to the user with this catalog number contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Do not bend or kink the trocar.This may cause damage and result in a non-functional device.Connect the uniblate device's integrated main cable to the rf generator's device plug.Verify that pins of the connector and plug are not bent before continuing.Note: the cable connectors are keyed to match the mating connector of the generator.Therefore, attaching the cable to the rf generator requires minimal force.If force is required, you may be incorrectly connecting the cable to the generator damaging the pins in the process.Turn on the generator.The generator will run a self test.Press the rf on/off button and the generator will be in the purge mode.Verify that the device's temperature sensor is functioning by holding the trocar tip between your sterile, gloved finger and thumb.The temperature reading on the rf generator (temp 5) should increase.If it does not, check connections and try again.Press the control mode button once.Generator's display should read "uniblate".Refer to the 1500x user manual for additional trouble shooting information".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
UNIBLATE ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9554735
Report Number1319211-2020-00003
Device Sequence Number13958047
Product Code GEI
UDI-Device IdentifierH7877001035301
UDI-PublicH7877001035301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number700-103530
Device Catalogue NumberH7877001035301
Device Lot Number5403710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1